MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER
Model Number 53312
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Discomfort (2330); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿instructions for use.For urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter: wash your hands thoroughly with soap and water.Peel open the pack at the funnel end to expose approximately 2¿- 4¿ of the catheter.Don't remove the catheter yet.Wash the area around the meatus before catheterizing.Wash your hands again.Using the catheter: with sure-grip¿ sleeve: hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the sure-grip¿ sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: remove the catheter from the pack.Lubricate the catheter tip with lubricating gel.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.".
 
Event or Problem Description
It was reported that the catheter was listed as 12fr on the packaging, however it was noted that the diameter decreased over the length of the catheter.The patient allegedly experienced self limited bleeding and discomfort during the insertion of the catheter.No medical intervention was required.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7993759
Report Number1018233-2018-04862
Device Sequence Number13503306
Product Code KOD
UDI-Device Identifier00801741068416
UDI-Public(01)00801741068416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2023
Device Model Number53312
Device Catalogue Number53312
Device Lot NumberJUCP0348
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1